1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

quick question

Discussion in 'Ask A Question' started by MisplacedIdentity, Jan 12, 2019.

  1. MisplacedIdentity

    MisplacedIdentity · Member

    Messages:
    24
    Likes Received:
    11
    Trophy Points:
    3
    I've been reducing my dinner time novarapid as isntructed by the diabetic team. I was told that if my levels at night are under 7 reduce it more, I was down to 1 unit and unable to reduce more so went without it yesterday. All was well, I had a light healthy dinner.

    Today I had a chip shop dinner, no novarapid as went without yesterday.
    This evening my BS is 16.3
    I've taken my levemir and I feel fine, keetones are 0.1 so no concerns there.

    Is there anything more I should do before going to bed?
     
    • Hug Hug x 1
  2. DCUKMod

    DCUKMod I reversed my Type 2 · Expert
    Staff Member Administrator

    Messages:
    6,937
    Likes Received:
    4,010
    Trophy Points:
    198
    Hi there @MisplacedIdentity , I'm not a T1 or insuling user, but I think my colleague @Jaylee is still online, so hopefully he might drop in on your thread.
     
  3. dancer

    dancer Type 1 · Well-Known Member

    Messages:
    1,168
    Likes Received:
    1,157
    Trophy Points:
    198
    @MisplacedIdentity have you been told how to give a correction dose? Ketones aren't high so there's nothing too urgent about it. Were you told to reduce Novorapid as you were going hypo during the night?
     
  4. MisplacedIdentity

    MisplacedIdentity · Member

    Messages:
    24
    Likes Received:
    11
    Trophy Points:
    3
    Hi .... I did nothing about it and went to bed, woke up at 5.1

    My team told me to reduce the novarapid because I was getting bed time readings of 4.1 to 5.2 and need to be over 7 to sleep/
    I was reduced to 1 unit then told if I'm still under 7 for bed to go without it but the diabetic team are not there to talk too over the weekend, I really think there should be something for newbies but now I'm awake and not stressing I could have called 111 for support.

    Anyway, I've ot been told about corrections, just read about it online so didn't know if it applied to me or not. I think if I had done it I would have been at risk of having a hypo over night.

    I'll discuss it with my diabetic team on monday, normally I eat really well so a one off take away really is a one off. Maybe I should take novarapid when I'm planning a high carb meal.

    The diabetic team are weaning me off the novarapid due to the amount of hypos I'm having, my options are eat more carbs or reduce insulin and I've lost over 3 stone so really would prefer not to increase my food intake and weight again.

    All is well, thank you
     
  5. Shiba Park

    Shiba Park Type 1 · Well-Known Member

    Messages:
    112
    Likes Received:
    96
    Trophy Points:
    68
    Hi,

    Firstly, talk to your team about why you dropped from about 16 to 5 without any bolus/correction! Sounds to me like your basal dose is too high and is doing what your bolus insulin should be doing as well.

    Keep a food(carb)/insulin/BG diary and talk it through with your team and also look into how to test your basal needs.

    Good luck.
     
  6. dancer

    dancer Type 1 · Well-Known Member

    Messages:
    1,168
    Likes Received:
    1,157
    Trophy Points:
    198
    I thought you would most likely be ok. Good news.
    You should ask for a half unit pen for times when a whole unit would be too much. Last night even half a unit would have been too much but once through the honeymoon period it might be useful.
     
  7. MisplacedIdentity

    MisplacedIdentity · Member

    Messages:
    24
    Likes Received:
    11
    Trophy Points:
    3
    Shiba - I think my background dose is too high too, I'll be calling clinic tomorrow to discuss reducing it, I can't do it myself as too new to this but slowly starting to understand what should and shouldn't be happening.

    Dancer - I'll ask about half unit pens at my next consultation, I'm so glad I didn't have any last night, I would have ended up having to have a middle of the night hypo.

    This honeymoon period is crazy and make no sense but I'm sure it will settle eventually.
     
  8. NicoleC1971

    NicoleC1971 Type 1 · Well-Known Member

    Messages:
    1,105
    Likes Received:
    770
    Trophy Points:
    173
    Sounds like you are on the right track with cutting back on basal. Re bedtime BS, I find it useful to remember that my novorapid bolus will still be active within 4 hours of the dose so you don't want to be double dosing (levemir and extra bolus by attempting a correction dose in response to a spike that may have occurred whilst your bolus was still active).
    Different meals have different impacts even if carbs are the same - think quality and company (i.e. low GI vs. high gi and what did you eat with ?).
    The half unit pens are available and used for kids so I am sure you can get one prescribed and hopefully it won't be in a Disney theme!
    The honeymoon thing must be confusing but I think that if you get the basal right it is an easier ride than not having any insulin!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook